0
RESEARCH PAPERS

On the Stability of Rotors in Cylindrical Journal Bearings

[+] Author and Article Information
G. M. Rentzepis, B. Sternlicht

General Engineering Laboratory, General Electric Company, Schenectady, N. Y.

J. Basic Eng 84(4), 521-531 (Dec 01, 1962) (11 pages) doi:10.1115/1.3658698 History: Received August 18, 1961; Online November 04, 2011

Abstract

The regions of stability for plain cylindrical journal bearings have been determined analytically here. The linear “variational” equation of motion has been employed to obtain the stability regions bounded by families of load-carrying capacity and operating eccentricity curves. The results were applied to the “quasi-static” equilibrium case for gas lubricated cylindrical journal bearings of L/D = 2. They show that there exists a “minimum” in the stability curves, a prediction supported by experimental evidence. The results of this work seem to bridge together observation on stability at very small clearances and large ones.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In